Please use this identifier to cite or link to this item:
Scopus Web of Science® Altmetric
Type: Journal article
Title: Invasions with density-dependent ecological parameters
Author: Balasuriya, S.
Citation: Journal of Theoretical Biology, 2010; 266(4):657-666
Publisher: Academic Press Ltd
Issue Date: 2010
ISSN: 0022-5193
Statement of
Sanjeeva Balasuriya
Abstract: The speed and the minimum carrying capacity needed for a successful population expansion into new territory are addressed using a reaction-diffusion model. The model is able to encapsulate a rich collection of ecological behaviours, including the Allee effect, resource depletion due to consumption, dispersal adaptation due to population pressure, biological control agents, and a range of breeding suppression mechanisms such as embryonic diapause, delayed development and sperm storage. It is shown how many of these phenomena can be characterised as density-dependence in a few fundamental ecological parameters. With the help of a powerful mathematical technique recently developed by Balasuriya and Gottwald (J. Math. Biol. 61, pp. 377–399, 2010), explicit formulae for the effect on the speed and minimum carrying capacity are obtained.
Keywords: Population spreading
carrying capacity
migration speed
Rights: © 2010 Elsevier
DOI: 10.1016/j.jtbi.2010.07.035
Published version:
Appears in Collections:Aurora harvest 5
Mathematical Sciences publications

Files in This Item:
There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.